MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC PUERTO RICO OPERATIONS CO. ITREL 4; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 37703
Medical Device Problem Codes Battery Problem (2885); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider regarding a patient who was implanted with an implantable neurostimulator (ins) for unknown indications for use.Healthcare provider (hcp) called and reports that they attempted to do an ins replacement on a pt today but reports that the medtronic rep did not have adequate equipment to convert their old lead/extension system to a new ins and that the procedure had to be aborted and rescheduled.Technical services services (tss) reviewed lead-extension compatibility as requested.
 
Additional Manufacturer Narrative
 
Event or Problem Description
N/a.
 
Event or Problem Description
The hcp reported that the cause of replacement was battery at end of life."mdr decision updated to not reportable.No additional supplemental reports are required unless additional information received indicates reportable event.".
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Rep called to obtain dates of calls in to technical services (ts) regarding this patient and case.Rep states she believes that on (b)(6) 2023 and there was a device incompatibility that was documented, however when the rep called in on (b)(6) 2023, she was told it was not a reportable event.Ts reviewed this case (on (b)(6) 2023 and date, and provided this case number, as well as confirmed dates of compatibility calls (b)(6).Rep confirmed on the call that based on her understanding, the patient's surgery went forward and the patient was opened in the or to find that the device was not compatible, so they had to close the patient due to not having the compatible product available at that time.Rep did not specify on this call if the surgery occurred on the (b)(6) 2023.Rep asked if anything further needs to be documented for an mpxr.Ts reviewed that ts does not fill out mpxrs.Rep called to follow-up on this case.The rep asked what components would be required to replace the ins.Tss reviewed information about lead and extension compatibility.

Brand Name
ITREL 4
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key16978805
Report Number3004209178-2023-06873
Device Sequence Number2317543
Product Code LGW
UDI-Device Identifier00643169107793
UDI-Public00643169107793
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2017
Device Model Number37703
Device Catalogue Number37703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer05/18/2023
06/20/2023
07/21/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date06/15/2023
06/30/2023
08/14/2023
Date Device Manufactured05/03/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight61 KG